Alert archive / Pennsylvania / Excessive Heat Warnings in 2016

Excessive Heat Warning 2, NWS State College, PA

August 12, 20164 counties in Pennsylvania

NWS State College, PA issued this excessive heat warning at Aug 12, 2016, 2:45 PM EDT for 4 counties in Pennsylvania. It took effect at Aug 13, 2016, 12:00 PM EDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 12, 2016, 2:45 PM EDT (18:45 UTC)
In effect from
Aug 13, 2016, 12:00 PM EDT
Expired
Aug 14, 2016, 6:00 PM EDT
In force
30 hr
Issued by
NWS State College, PA

Counties Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, York County, PA

The radar

The State College radar (KCCX), 147 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2016-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 756 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2016-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
756 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1172 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

258 
WWUS71 KCTP 121845
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
245 PM EDT FRI AUG 12 2016

PAZ057-059-065-066-131000-
/O.NEW.KCTP.EH.W.0002.160813T1600Z-160813T2200Z/
/O.EXT.KCTP.HT.Y.0002.000000T0000Z-160813T1600Z/
/O.EXT.KCTP.EH.A.0001.160813T2200Z-160814T2200Z/
DAUPHIN-LEBANON-YORK-LANCASTER-
INCLUDING THE CITIES OF...HARRISBURG...HERSHEY...LEBANON...YORK...
LANCASTER
245 PM EDT FRI AUG 12 2016

...HEAT ADVISORY NOW IN EFFECT UNTIL NOON EDT SATURDAY...
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 6 PM EDT
SATURDAY...
...EXCESSIVE HEAT WATCH NOW IN EFFECT FROM SATURDAY EVENING
THROUGH SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED AN
EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM EDT
SATURDAY.

* MAXIMUM HEAT INDEX...100 TO 104 FRIDAY AFTERNOON. 105 TO 110
  SATURDAY AFTERNOON. POTENTIAL FOR MAX HEAT INDEX VALUES GREATER
  THAN 104 ON SUNDAY AFTERNOON.

* IMPACTS...HEAT DISORDERS LIKELY WITH PROLONGED OUTDOOR EXPOSURE
  OR STRENUOUS ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIMIT OR RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES. FIND SHADE AND
STAY HYDRATED. CHECK UP ON THE ELDERLY...SICK AND THOSE WITHOUT
AIR CONDITIONING. NEVER LEAVE KIDS OR PETS UNATTENDED...LOOK
BEFORE YOU LOCK.

REVIEW HEAT SAFETY AND PREPAREDNESS INFORMATION AT WEATHER.GOV/HEAT.

&&

$$

PAZ028-053-058-131000-
/O.EXB.KCTP.HT.Y.0002.000000T0000Z-160813T2200Z/
JUNIATA-COLUMBIA-SCHUYLKILL-
INCLUDING THE CITIES OF...MIFFLINTOWN...BLOOMSBURG...BERWICK...
POTTSVILLE
245 PM EDT FRI AUG 12 2016

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT SATURDAY.

* MAXIMUM HEAT INDEX...100 TO 104 FRIDAY AND SATURDAY AFTERNOON.

* IMPACTS...INCREASED RISK OF HEAT-RELATED ILLNESS WITH PROLONGED
  OUTDOOR EXPOSURE OR STRENUOUS ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIMIT OR RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES. FIND SHADE AND
STAY HYDRATED. CHECK UP ON THE ELDERLY...SICK AND THOSE WITHOUT
AIR CONDITIONING. NEVER LEAVE KIDS OR PETS UNATTENDED...LOOK
BEFORE YOU LOCK.

REVIEW HEAT SAFETY AND PREPAREDNESS INFORMATION AT WEATHER.GOV/HEAT.

&&

$$

PAZ036-046-049>052-056-063-064-131000-
/O.EXT.KCTP.HT.Y.0002.000000T0000Z-160813T2200Z/
FRANKLIN-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-
PERRY-CUMBERLAND-ADAMS-
INCLUDING THE CITIES OF...CHAMBERSBURG...WILLIAMSPORT...
LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...
NEWPORT...CARLISLE...GETTYSBURG
245 PM EDT FRI AUG 12 2016

...HEAT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT SATURDAY...

* MAXIMUM HEAT INDEX...100 TO 104 FRIDAY AND SATURDAY AFTERNOON.

* IMPACTS...INCREASED RISK OF HEAT-RELATED ILLNESS WITH PROLONGED
  OUTDOOR EXPOSURE OR STRENUOUS ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIMIT OR RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES. FIND SHADE AND
STAY HYDRATED. CHECK UP ON THE ELDERLY...SICK AND THOSE WITHOUT
AIR CONDITIONING. NEVER LEAVE KIDS OR PETS UNATTENDED...LOOK
BEFORE YOU LOCK.

REVIEW HEAT SAFETY AND PREPAREDNESS INFORMATION AT WEATHER.GOV/HEAT.

&&

$$
MS
5 follow-up statements
080 
WWUS71 KCTP 130837
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
437 AM EDT SAT AUG 13 2016

PAZ057-059-065-066-140200-
/O.CAN.KCTP.EH.A.0001.160813T2200Z-160814T2200Z/
/O.EXT.KCTP.EH.W.0002.160813T1600Z-160814T2200Z/
/O.CON.KCTP.HT.Y.0002.000000T0000Z-160813T1600Z/
DAUPHIN-LEBANON-YORK-LANCASTER-
INCLUDING THE CITIES OF...HARRISBURG...HERSHEY...LEBANON...YORK...
LANCASTER
437 AM EDT SAT AUG 13 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...
...EXCESSIVE HEAT WARNING NOW IN EFFECT FROM NOON TODAY TO 6 PM
EDT SUNDAY...
...EXCESSIVE HEAT WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
EXCESSIVE HEAT WATCH.

* MAXIMUM HEAT INDEX...105 TO 108 THIS AFTERNOON...AND AGAIN
  SUNDAY AFTERNOON. HEAT INDICES FOR MUCH OF TONIGHT WILL AVERAGE
  BETWEEN 80 AND 85 DEGREES.

* IMPACTS...HEAT DISORDERS LIKELY WITH PROLONGED OUTDOOR 
  EXPOSURE OR STRENUOUS ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIMIT OR RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES. FIND SHADE AND
STAY HYDRATED. CHECK UP ON THE ELDERLY...SICK AND THOSE WITHOUT
AIR CONDITIONING. NEVER LEAVE KIDS OR PETS UNATTENDED...LOOK
BEFORE YOU LOCK.

REVIEW HEAT SAFETY AND PREPAREDNESS INFORMATION AT
WEATHER.GOV/HEAT.

&&

$$

PAZ028-036-046-049>053-056-058-063-064-140200-
/O.EXT.KCTP.HT.Y.0002.000000T0000Z-160814T2200Z/
JUNIATA-FRANKLIN-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL-CUMBERLAND-ADAMS-
INCLUDING THE CITIES OF...MIFFLINTOWN...CHAMBERSBURG...
WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...
SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...POTTSVILLE...
CARLISLE...GETTYSBURG
437 AM EDT SAT AUG 13 2016

...HEAT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT SUNDAY...

* MAXIMUM HEAT INDEX...100 TO 104 THIS AFTERNOON...AND AGAIN
  SUNDAY AFTERNOON. HEAT INDICES WILL AVERAGE AROUND 80 DEGREES
  FOR MUCH OF THE OVERNIGHT HOURS TONIGHT.

* IMPACTS...INCREASED RISK OF HEAT-RELATED ILLNESS WITH 
  PROLONGED OUTDOOR EXPOSURE OR STRENUOUS ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIMIT OR RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES. FIND SHADE AND
STAY HYDRATED. CHECK UP ON THE ELDERLY...SICK AND THOSE WITHOUT
AIR CONDITIONING. NEVER LEAVE KIDS OR PETS UNATTENDED...LOOK
BEFORE YOU LOCK.

REVIEW HEAT SAFETY AND PREPAREDNESS INFORMATION AT
WEATHER.GOV/HEAT.

&&

$$

LAMBERT/CERU
886 
WWUS71 KCTP 131612
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1212 PM EDT SAT AUG 13 2016

PAZ057-059-065-066-140800-
/O.EXP.KCTP.HT.Y.0002.000000T0000Z-160813T1600Z/
/O.CON.KCTP.EH.W.0002.000000T0000Z-160814T2200Z/
DAUPHIN-LEBANON-YORK-LANCASTER-
INCLUDING THE CITIES OF...HARRISBURG...HERSHEY...LEBANON...YORK...
LANCASTER
1212 PM EDT SAT AUG 13 2016

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 6 PM EDT
SUNDAY...
...HEAT ADVISORY HAS EXPIRED...

* MAXIMUM HEAT INDEX...105 TO 108 THIS AFTERNOON...AND AGAIN 
  SUNDAY AFTERNOON. HEAT INDICES FOR MUCH OF TONIGHT WILL 
  AVERAGE BETWEEN 80 AND 85 DEGREES.

* IMPACTS...HEAT DISORDERS LIKELY WITH PROLONGED OUTDOOR 
  EXPOSURE OR STRENUOUS ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIMIT OR RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES. FIND SHADE AND
STAY HYDRATED. CHECK UP ON THE ELDERLY...SICK AND THOSE WITHOUT
AIR CONDITIONING. NEVER LEAVE KIDS OR PETS UNATTENDED...LOOK
BEFORE YOU LOCK.

&&

$$

PAZ028-036-046-049>053-056-058-063-064-140800-
/O.CON.KCTP.HT.Y.0002.000000T0000Z-160814T2200Z/
JUNIATA-FRANKLIN-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL-CUMBERLAND-ADAMS-
INCLUDING THE CITIES OF...MIFFLINTOWN...CHAMBERSBURG...
WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...
SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...POTTSVILLE...
CARLISLE...GETTYSBURG
1212 PM EDT SAT AUG 13 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY...

* MAXIMUM HEAT INDEX...100 TO 104 THIS AFTERNOON...AND AGAIN 
  SUNDAY AFTERNOON. HEAT INDICES WILL AVERAGE AROUND 80 DEGREES 
  FOR MUCH OF THE OVERNIGHT HOURS TONIGHT.

* IMPACTS...INCREASED RISK OF HEAT-RELATED ILLNESS WITH 
  PROLONGED OUTDOOR EXPOSURE OR STRENUOUS ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIMIT OR RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES. FIND SHADE AND
STAY HYDRATED. CHECK UP ON THE ELDERLY...SICK AND THOSE WITHOUT
AIR CONDITIONING. NEVER LEAVE KIDS OR PETS UNATTENDED...LOOK
BEFORE YOU LOCK.

REVIEW HEAT SAFETY AND PREPAREDNESS INFORMATION AT
WEATHER.GOV/HEAT.

&&

$$

RXR
114 
WWUS71 KCTP 140753
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
353 AM EDT SUN AUG 14 2016

PAZ057-059-065-066-141600-
/O.CON.KCTP.EH.W.0002.000000T0000Z-160814T2200Z/
DAUPHIN-LEBANON-YORK-LANCASTER-
INCLUDING THE CITIES OF...HARRISBURG...HERSHEY...LEBANON...YORK...
LANCASTER
353 AM EDT SUN AUG 14 2016

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* MAXIMUM HEAT INDEX...105 TO 108 THIS AFTERNOON.

* IMPACTS...HEAT DISORDERS LIKELY WITH PROLONGED OUTDOOR 
  EXPOSURE OR STRENUOUS ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIMIT OR RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES. FIND SHADE AND
STAY HYDRATED. CHECK UP ON THE ELDERLY...SICK AND THOSE WITHOUT
AIR CONDITIONING. NEVER LEAVE KIDS OR PETS UNATTENDED...LOOK
BEFORE YOU LOCK.

&&

$$

PAZ028-036-046-049>053-056-058-063-064-141600-
/O.CON.KCTP.HT.Y.0002.000000T0000Z-160814T2200Z/
JUNIATA-FRANKLIN-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL-CUMBERLAND-ADAMS-
INCLUDING THE CITIES OF...MIFFLINTOWN...CHAMBERSBURG...
WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...
SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...POTTSVILLE...
CARLISLE...GETTYSBURG
353 AM EDT SUN AUG 14 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* MAXIMUM HEAT INDEX...100 TO 104 THIS AFTERNOON.

* IMPACTS...INCREASED RISK OF HEAT-RELATED ILLNESS WITH 
  PROLONGED OUTDOOR EXPOSURE OR STRENUOUS ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIMIT OR RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES. FIND SHADE AND
STAY HYDRATED. CHECK UP ON THE ELDERLY...SICK AND THOSE WITHOUT
AIR CONDITIONING. NEVER LEAVE KIDS OR PETS UNATTENDED...LOOK
BEFORE YOU LOCK.

REVIEW HEAT SAFETY AND PREPAREDNESS INFORMATION AT
WEATHER.GOV/HEAT.

&&

$$
582 
WWUS71 KCTP 141503
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1103 AM EDT SUN AUG 14 2016


PAZ057-059-065-066-142200-
/O.CON.KCTP.EH.W.0002.000000T0000Z-160814T2200Z/
DAUPHIN-LEBANON-YORK-LANCASTER-
INCLUDING THE CITIES OF...HARRISBURG...HERSHEY...LEBANON...YORK...
LANCASTER
1103 AM EDT SUN AUG 14 2016

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* MAXIMUM HEAT INDEX...105 TO 108 THIS AFTERNOON.

* IMPACTS...HEAT DISORDERS LIKELY WITH PROLONGED OUTDOOR 
  EXPOSURE OR STRENUOUS ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIMIT OR RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES. FIND SHADE AND
STAY HYDRATED. CHECK UP ON THE ELDERLY, SICK AND THOSE WITHOUT AIR
CONDITIONING. NEVER LEAVE KIDS OR PETS UNATTENDED...LOOK BEFORE
YOU LOCK.

REVIEW HEAT SAFETY AND PREPAREDNESS INFORMATION AT
WEATHER.GOV/HEAT.

&&

$$

PAZ028-036-046-049>053-056-058-063-064-142200-
/O.CON.KCTP.HT.Y.0002.000000T0000Z-160814T2200Z/
JUNIATA-FRANKLIN-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL-CUMBERLAND-ADAMS-
INCLUDING THE CITIES OF...MIFFLINTOWN...CHAMBERSBURG...
WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...
SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...POTTSVILLE...
CARLISLE...GETTYSBURG
1103 AM EDT SUN AUG 14 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* MAXIMUM HEAT INDEX...100 TO 104 THIS AFTERNOON.

* IMPACTS...INCREASED RISK OF HEAT-RELATED ILLNESS WITH 
  PROLONGED OUTDOOR EXPOSURE OR STRENUOUS ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIMIT OR RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES. FIND SHADE AND
STAY HYDRATED. CHECK UP ON THE ELDERLY, SICK AND THOSE WITHOUT AIR
CONDITIONING. NEVER LEAVE KIDS OR PETS UNATTENDED...LOOK BEFORE
YOU LOCK.

REVIEW HEAT SAFETY AND PREPAREDNESS INFORMATION AT
WEATHER.GOV/HEAT.

&&

$$
787 
WWUS71 KCTP 142204
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
604 PM EDT SUN AUG 14 2016

PAZ057-059-065-066-142315-
/O.EXP.KCTP.EH.W.0002.000000T0000Z-160814T2200Z/
DAUPHIN-LEBANON-YORK-LANCASTER-
INCLUDING THE CITIES OF...HARRISBURG...HERSHEY...LEBANON...YORK...
LANCASTER
604 PM EDT SUN AUG 14 2016

...EXCESSIVE HEAT WARNING HAS EXPIRED...

HEAT INDEX VALUES HAVE DROPPED BELOW CRITICAL  LEVELS. 

$$

PAZ028-036-046-049>053-056-058-063-064-142315-
/O.EXP.KCTP.HT.Y.0002.000000T0000Z-160814T2200Z/
JUNIATA-FRANKLIN-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL-CUMBERLAND-ADAMS-
INCLUDING THE CITIES OF...MIFFLINTOWN...CHAMBERSBURG...
WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...
SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...POTTSVILLE...
CARLISLE...GETTYSBURG
604 PM EDT SUN AUG 14 2016

...HEAT ADVISORY HAS EXPIRED...

HEAT INDEX VALUES HAVE DROPPED BELOW CRITICAL LEVELS. 

$$
MS

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this excessive heat warning went out at Aug 12, 2:40 PM EDT, 5 minutes earlier.

Area forecast discussion, Aug 12, 2:40 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service State College PA
240 PM EDT FRI AUG 12 2016

.SYNOPSIS...
A very warm and humid weather pattern will persist across Central
Pennsylvania through the weekend and into early next week.  The
very high moisture content airmass will likely support some slow
moving thunderstorms with heavy rainfall and localized risk for
flooding. Excessive heat conditions will impact the lower to
middle Susquehanna Valley through the upcoming weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Hit or miss showers and thunderstorms developing across cwa this
afternoon. Most locations are missing right now with hot and humid
conditions. Ares that do see thunderstorms will have brief heavy
downpours and frequent lightning. Convection will diminish after
sunset with a warm and muggy night as area remains under influence
of ridging.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Broad upper troughing will continue to move eastward across the
Upper Great Lakes while losing amplitude with time to the more
confluent flow aloft. Lead shortwave will cross Lake Huron by
14/00z accompanied by an attendant surface low, with trailing cold
front extending back through the OH Valley. The front is expected
to move very slowly to the southeast and become quasi-stationary
through the period. A very moist airmass will remain in place
ahead of the cold front with PW values of 2+ inches or near record
values based on SPC sounding climatology. The tropical airmass
will have fundamentally poor lapse rates and warm mid-level
temperatures, which will temper instability and overall risk for
severe storms. That said, these characteristics will be favorable
for efficient precipitation process which could lead to excessive
rain and short-term flooding/runoff issues. For now will include
marginal risk for both severe thunderstorms and excessive rainfall
in HWO.

Oppressive to dangerous heat conditions will continue to impact
the much of the area through the weekend. Plan to upgrade current
excessive heat watch to warning on Saturday and surround the
warning area with a heat advisory. Maximum heat index values could
reach 110 degrees. For Sunday, will keep excessive heat watch
going for now but almost certain at least a heat advisory will be
needed for the HRB/York/LNS metro counties. While daytime
temperatures will be above normal, the best shot for records will
be max-mins with some locations in the southeast holding around
80F for overnight lows. This factor will also contribute to the
excessive/dangerous heat risk.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
The treat for heavy rainfall may extend into early next week as
above normal moisture continues to be directed northeast around
prominent subtropical ridge centered over the western Atlantic.
The Bermuda high is forecast to weaken into the middle of next
week with guidance depicting a gradual lowering of heights across
southeast Canada. There has been a notable trend over recent days
in a stronger Bermuda high (sfc/aloft) which has kept axis of max
rainfall in the NW portion of the model consensus while maintaining
very warm and humid weather pattern over the region. Daily chances
for rain will continue through the period with a slight decrease
in POPs into the second half of the week.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Not a lot of change for the weekend with scattered afternoon and
evening convection possible anywhere in the region. A cold front
could bring drier air in by late next Monday, which would decrease
the chance of convection by then.

Outlook...

Fri-Mon...Localized restrictions in scattered to numerous mainly
afternoon shra/tsra.

Tue...Patchy fog possible early...otherwise mainly VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 6 PM EDT Sunday for PAZ028-036-046-049>053-
056-058-063-064.
Excessive Heat Warning from noon to 6 PM EDT Saturday for
PAZ057-059-065-066.
Heat Advisory until noon EDT Saturday for PAZ057-059-065-066.
Excessive Heat Watch from Saturday evening through Sunday
afternoon for PAZ057-059-065-066.

&&

SYNOPSIS...Steinbugl
NEAR TERM...Ross
SHORT TERM...Steinbugl
LONG TERM...Steinbugl
AVIATION...Ross
Hazardous weather outlook, Aug 12, 4:43 AM EDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
443 AM EDT FRI AUG 12 2016

PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-051-053-
058-130845-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-MONTOUR-COLUMBIA-SCHUYLKILL-
443 AM EDT FRI AUG 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A LOW RISK FOR INTENSE, SHORT DURATION RAINFALL TO
PRODUCE ISOLATED FLOODING THIS AFTERNOON AND EVENING ESPECIALLY
IN URBAN AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A LOW RISK FOR INTENSE, SHORT DURATION RAINFALL TO
PRODUCE ISOLATED FLOODING THROUGH THE WEEKEND ESPECIALLY IN URBAN
AND POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ057-059-065-066-130845-
DAUPHIN-LEBANON-YORK-LANCASTER-
443 AM EDT FRI AUG 12 2016

...HEAT ADVISORY IN EFFECT UNTIL 1 PM EDT SATURDAY...
...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A LOW RISK FOR INTENSE, SHORT DURATION RAINFALL TO
PRODUCE ISOLATED FLOODING THIS AFTERNOON AND EVENING ESPECIALLY
IN URBAN AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   EXCESSIVE HEAT WATCH.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   EXCESSIVE HEAT WATCH.

THERE IS A LOW RISK FOR INTENSE, SHORT DURATION RAINFALL TO
PRODUCE ISOLATED FLOODING THROUGH THE WEEKEND ESPECIALLY IN URBAN
AND POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-046-049-050-052-056-063-064-130845-
FRANKLIN-SOUTHERN LYCOMING-UNION-SNYDER-NORTHUMBERLAND-PERRY-
CUMBERLAND-ADAMS-
443 AM EDT FRI AUG 12 2016

...HEAT ADVISORY IN EFFECT UNTIL 1 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

DANGEROUS HEAT CONDITIONS ARE POSSIBLE DURING THE AFTERNOON WITH
MAXIMUM HEAT INDICES IN THE LOW 100S.

THERE IS A LOW RISK FOR INTENSE, SHORT DURATION RAINFALL TO
PRODUCE ISOLATED FLOODING THIS AFTERNOON AND EVENING ESPECIALLY
IN URBAN AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

DANGEROUS HEAT CONDITIONS ARE POSSIBLE DURING THE AFTERNOON FROM
FRIDAY THROUGH SUNDAY WITH MAXIMUM HEAT INDICES IN THE LOW 100S.

THERE IS A LOW RISK FOR INTENSE, SHORT DURATION RAINFALL TO
PRODUCE ISOLATED FLOODING THROUGH THE WEEKEND ESPECIALLY IN URBAN
AND POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEVOIR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 8:12 PM EDTSpecial Weather StatementCTPElk33 min
Aug 11, 8:16 PM EDTSpecial Weather StatementCTPCambria44 min
Aug 11, 8:18 PM EDTAreal Flood AdvisoryCTPSullivan3 hr
Aug 11, 8:44 PM EDTSpecial Weather StatementCTPElk31 min
Aug 11, 10:32 PM EDTSpecial Weather StatementCTPHuntingdon28 min
Aug 11, 10:47 PM EDTSpecial Weather StatementCTPSchuylkill43 min
Aug 11, 10:59 PM EDTSpecial Weather StatementCTPPerry31 min
Aug 12, 1:49 AM EDTSpecial Weather StatementCTPClearfield41 min
Aug 12, 3:49 PM EDTSpecial Weather StatementCTPLancaster26 min
Aug 12, 4:20 PM EDTSpecial Weather StatementCTPLancaster10 min
Aug 12, 7:01 PM EDTSpecial Weather StatementCTPWarren59 min

Nearby

Excessive Heat Warnings in Pennsylvania, 2016Every excessive heat warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.